AP NEWS
Click to copy
Click to copy

Town issues alert after 5 heroin overdoses, 2 of them fatal

June 10, 2019

ELIZABETH CITY, N.C. (AP) — Authorities in eastern North Carolina have issued an alert after five people overdosed on heroin in the span of 36 hours. Two of those people died.

Elizabeth City police tell news outlets that they issued the “overdose alert” after responding to the overdoses on Thursday and Friday. A news release says police used Narcan in several attempts to save the victims’ lives.

Three agencies — the police, Pasquotank County sheriff and the emergency medical services chief — issued the alert about the heroin.

Emergency officials believe the heroin could be mixed with fentanyl or carfentanyl. Federal authorities say fentanyl is 30 times to 50 times more powerful than heroin and 100 times stronger than morphine.

All contents © copyright 2019 The Associated Press. All rights reserved.